Jump to content

Recommended Posts

KAMA

Hi everyone

I am almost 29 years old ;) I have been on Flouxitine for about 8 years.  I decided to get it off about 4 months ago.  Instead of it, i am drinking st John's wort  4-5 a day, 1500 mg Nicine and 1500 tryptohan. I also use Cbd oil from time to time. I do not have any brain zaps or big anxiety but my sleep is still not good.  In previous 2 weeks i almost did not sleep at all i started to be unbearable for my family. Yesterday i took trozdon because of the holidays. Do you have any tips ? Do you also drink some herbs or take some suplemments ? 

Edited by manymoretodays
moved to intros

Share this post


Link to post
Gridley

Welcome to SA, KAMA.

 

Did you go off the Fluoxetine cold turkey (all at once) or quickly?  SSRI's need to be tapered very slowly.  Your insomnia very likely is caused by withdrawal from the fluoxetine.  

 

What is withdrawal syndrome.

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  

 

If you decide to stop the St. John's wort, please be aware that you will need to taper it.  Otherwise, you run the risk of some unpleasant withdrawal symptoms.  St. John's wort is a psychotropic drug like its chemical counterparts, the SSRI's. 

 

Tapering St. John's wort - Tapering - Surviving Antidepressants

 

For more information on St. John's wort, please Google SurvivingAntidepressants.org St. John's wort  

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Add in one at a time and at a low dose in case you do experience problems.

 

Some members have found Melatonin helpful with insomnia.  

 

Melatonin for sleep   

 

It's best to start at a very low dosage, such as .25mg, and gradually increase if needed to the lowest effective dose.  

 

Insomnia is one of the most common SSRI withdrawal symptoms.  One of our moderators, Apace, wrote the following about insomnia.  It contains some very helpful information:

 

"As Gridley has said, and I must echo, there is, unfortunately, no "silver bullet" to withdrawal or any of its symptoms, including insomnia.  If there were, SA would be a much smaller site than it is at this point.  Sadly, it continues to grow as more and more people get caught in the psychiatric medication "web."

 

As Gridley said and you by now clearly understand, insomnia and disordered sleeping is a hallmark of psychiatric medication withdrawal.  It starts earlier than that with many studies making it clear that SSRIs (and other psych meds) frequently suppress REM sleep for those who take the meds.  https://www.sleepio.com/articles/sleep-aids/antidepressants-and-sleep/  Given this as a backdrop, it should be no surprise that coming off the meds can wreak havoc on sleep.  The good news, however, is that the brain works hard to achieve homeostasis and, all other things being equal, the brain will return to a place where sleep becomes, as it should be, a matter of routine.  How long that takes for any one person is impossible to predict.  Having "only" been on an SSRI for 2 years is a positive fact in your recovery, as there are plenty who were on 5-10x longer than that who have healed their lives and their sleep successfully.  But there is no easy formula to apply.  If I could tell you that being on the meds 2 years meant X months of recovery I'd gladly tell you that.  It just doesn't work like that.  It should be a positive and mean a shorter recovery, but there is no certainty.

 

So, what do you do?  In no particular order, some of the things to try:

 

  • Don't place too much significance on sleep.  Rest should be the key and when your body absolutely needs to sleep it will.  The anxiety that comes with lying awake and saying "I must sleep" is far worse than the not sleeping.  It's hard but it can be done.
  • Try a journaling practice before bed -- get out the things that are on your mind and add 3 things you are grateful for from the day
  • Get a sleep ritual in place so that you do the same thing day after day and start to repair your circadian rhythms
  • Take a warm bath with epsom salts few hours before bedtime and add in a cup of chamomile tea
  • Use lavender essential oils in a diffuser at bedtime
  • Exercise early in the day so that you aren't activated near bedtime
  • Get outside and get some sunlight early in the day so that your rhythms are reestablished
  • Make sure you have a consistent bedtime 
  • Try not to be too activated in the couple of hours before bed and, of course, no caffeine
  • Add a meditation practice
  • Try yoga
  • Go for walks in nature
Most insomnia is the result of the body being "hyperstimulated."  It is very hard to calm down an overstimulated body, especially when it is the result of chemical cascades that come as a result of medication use and withdrawal.  But, it can be done to a certain degree and the skills learned will provide valuable as your body improves over time.  

 

From my own perspective, my sleep is still not great, but it it better than it was.  I went through many stretches of 2 or 3 days with zero or an hour or two a night of sleep.  At this point, I have the occasional sleepless night, but most nights I'm good for at least 5 and usually closer to 6 hours.  By "normal" people standards that's not great, but it feels pretty good when compared to 0 or 2-3 hours a night.  As the saying goes, "in the land of the blind the one-eyed man is king!"

 

Try not to let it become the dominant factor in your life.  Over time, it will get better and you will heal.  Just do your best to continue to live your life what your brain is repairing itself."
 
This is your Introduction topic, where you can ask questions and connect with other members.  We're glad you found your way here.

 

 

 

 

 

Share this post


Link to post
KAMA

Titled:  Memory and Concentration

 

I have been using St John Wort for about 6 mounths. Before i have taken fluxetione for about 5years and lexapro for about 3 years.  Has your memeory improved after successful withdrawal? Is this even possible to be  flexible and resilient ? How do you live ? Can you work during withdrawal? Two weeks ago i was trying to reduce the use of St John wort which resulted in sleepless nights.Literally  i did not sleep for about 4 days. I was so Tired that i had to take a day off. I cannot imagine living like this. 😪😪😪😪 I lost hope. I have the same problems which i had before taking these pills and now Withdrawal. 

Edited by manymoretodays
moved to intro from S and S care

Share this post


Link to post
manymoretodays

Hi KAMA, @KAMA

And welcome aboard!

I just moved your stand alone post from Symptoms and Self Care back here.

We do have an ongoing topic:  Brain Fog: Blank mind, comprehension, concentration, cognitive, and memory problems

 

What you can do before starting new topics is do a search:

use the box in the top right hand corner of a forum

or:  use your general browser and type in:  survivingantidepressants.org followed by the subject or topic of interest

 

Are you continuing on the St John's Wort then?

 

And yes, my memory and cognitive, resilence, and flexibility have improved greatly. 

The symptoms you mention  are very common WDsyndrome symptoms.  I had a lot of symptoms that have since improved. 

Also see:   The Waves and Windows pattern of stabilization

Keep in mind too, that we are all a bit different, with our histories and even our own unique makeups.

 

Are you still using all the additional supplements?

Please see: Important topics about tests, supplements, treatments, and diet

 

On 12/26/2019 at 6:37 AM, Gridley said:

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Also, please put your medication and tapering history in your signature -- that's the information you see at the bottom of someone's post. This will help people understand your situation no matter where you post on the site.

https://www.survivingantidepressants.org/topic/18343-please-put-your-withdrawal-history-in-your-signature/

 

Welcome again KAMA.  Perhaps others will chime on in here, as to your questions above too!  Or feel free to add to the discussions on other topics as well.

 

L, P, H, and G,

mmt

Edited by manymoretodays

Share this post


Link to post
KAMA

Thank you for your answer❤️❤️😉 i feel much more better. I am still taking St John wort but right now in pills. I still take tryptofan and niacine. Without them, i think i would fall apart...

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy